Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 71, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Apr 9, 2001, 11:47 PM EDT for Ross County, Ohio. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 9, 2001, 11:47 PM EDT (03:47 UTC)
- Expired
- Apr 10, 2001, 12:30 AM EDT
- In force
- 43 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Ross County, OH
The radar
The Cincinnati radar (KILN), 66 km from the middle of the area, began a volume at 03:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 12:25 AM EDT | Thunderstorm Wind 50 E | Chillicothe, OH | A thunderstorm produced strong winds which knocked down a few trees. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 10:00 PM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.8 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1457 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1624 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
715 WUUS51 KILN 100348 SVRILN OHC141-100430- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 1147 PM EDT MON APR 9 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ROSS COUNTY IN OHIO... * UNTIL 1230 AM EDT... * AT 1147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES WEST OF FRANKFORT...OR ABOUT 6 MILES NORTHEAST OF GREENFIELD...MOVING SOUTHEAST AT 35 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... NORTH FOLK VILLAGE... FRANKFORT... CHILLICOTHE... THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. $$ JDR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 11:25 PM EDT, 22 minutes earlier.
Area forecast discussion, Apr 9, 11:25 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1125 PM EDT MON APR 9 2001 WILL MAKE SOME COSMETIC CHANGES TO FCST IN TERMS OF COOLER TEMPS NORTH OF FRONTAL BOUNDARY WHICH IS DRAPED ACRS THE NRN CWFA. WILL LOWER POPS TO ABOUT 40 NORTHWEST CWFA. CLUSTER OF STORMS DEVELOPING IN W CNTRL INDIANA WILL LIKEKLY PROPAGATE TO THE ESE INTO THIS REGION. WILL ALSO CONTINUE WATCH UNTIL 1 AM EDT (MIDNIGHT EST). .ILN...NONE. HICKMAN
In the hours before
Local storm report, Apr 9, 5:51 PM EDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
551 PM EDT MON APR 9 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0542 PM LONDON OH .75 INCH HAIL
04/09/01 MADISON
0520 PM SPRINGFIELD OH .75 INCH HAIL
04/09/01 CLARK
0515 PM 5 S GALENA OH .88 INCH HAIL
04/09/01 DELAWARE
0520 PM UTICA OH 1.00 INCH HAIL
04/09/01 LICKING
JSSLocal storm report, Apr 9, 6:03 PM EDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
603 PM EDT MON APR 9 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0555 PM 2 SW LONDON OH 1.50 INCH HAIL
04/09/01 MADISON ONE INCH TO ONE HALF INCH
HAIL.
JSSLocal storm report, Apr 9, 6:32 PM EDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
632 PM EDT MON APR 9 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0631 PM HUBER HEIGHTS OH 1.00 INCH HAIL
04/09/01 MONTGOMERY
JSSLocal storm report, Apr 9, 6:39 PM EDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
639 PM EDT MON APR 9 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0638 PM OXFORD OH 1.50 INCH HAIL
04/09/01 BUTLER
JSSThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 8:00 PM EDT | Severe Thunderstorm Warning | ILN | Madison | 45 min |
| Apr 9, 8:02 PM EDT | Severe Thunderstorm Warning | ILN | Clinton | 43 min |
| Apr 9, 8:15 PM EDT | Severe Thunderstorm Warning | ILN | Warren | 30 min |
| Apr 9, 8:16 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 59 min |
| Apr 9, 8:21 PM EDT | Severe Thunderstorm Warning | ILN | Ross | 39 min |
| Apr 9, 8:26 PM EDT | Severe Thunderstorm Warning | ILN | Fayette | 49 min |
| Apr 9, 8:37 PM EDT | Severe Thunderstorm Warning | ILN | Pickaway | 43 min |
| Apr 9, 8:52 PM EDT | Severe Thunderstorm Warning | ILN | Highland | 23 min |
| Apr 9, 8:52 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield | 53 min |
| Apr 9, 8:55 PM EDT | Severe Thunderstorm Warning | ILN | Ross | 65 min |
| Apr 9, 9:05 PM EDT | Severe Thunderstorm Warning | ILN | Montgomery | 40 min |
| Apr 9, 9:17 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Greene | 58 min |
| Apr 9, 9:18 PM EDT | Severe Thunderstorm Warning | ILN | Darke | 57 min |
| Apr 9, 9:21 PM EDT | Severe Thunderstorm Warning | ILN | Hocking | 39 min |
| Apr 9, 9:24 PM EDT | Severe Thunderstorm Warning | ILN | Highland | 51 min |
| Apr 9, 9:37 PM EDT | Severe Thunderstorm Warning | ILN | Pike | 38 min |
| Apr 9, 9:42 PM EDT | Tornado Warning | ILN | Darke | 48 min |
| Apr 9, 10:01 PM EDT | Tornado Warning | ILN | Miami | 44 min |
| Apr 9, 10:04 PM EDT | Tornado Warning | ILN | Greene | 26 min |
| Apr 9, 10:15 PM EDT | Severe Thunderstorm Warning | ILN | Fayette | 45 min |
| Apr 9, 10:18 PM EDT | Severe Thunderstorm Warning | ILN | Montgomery | 42 min |
| Apr 9, 10:28 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Greene | 62 min |
| Apr 9, 10:47 PM EDT | Severe Thunderstorm Warning | ILN | Pickaway | 43 min |
| Apr 9, 10:52 PM EDT | Severe Thunderstorm Warning | ILN | Ross | 38 min |
| Apr 9, 10:58 PM EDT | Severe Thunderstorm Warning | ILN | Fayette | 47 min |
| Apr 9, 11:02 PM EDT | Severe Thunderstorm Warning | ILN | Madison | 28 min |
| Apr 9, 11:24 PM EDT | Severe Thunderstorm Warning | ILN | Clinton | 36 min |
| Apr 9, 11:28 PM EDT | Severe Thunderstorm Warning | ILN | Ross | 32 min |
| Apr 9, 11:39 PM EDT | Severe Thunderstorm Warning | ILN | Highland | 51 min |
| Apr 10, 12:25 AM EDT | Severe Thunderstorm Warning | ILN | Pike | 35 min |
| Apr 10, 1:52 AM EDT | Severe Thunderstorm Warning | ILN | Shelby | 38 min |
| Apr 10, 4:23 PM EDT | Severe Thunderstorm Warning | ILN | Hocking | 37 min |
| Apr 10, 6:26 PM EDT | Severe Thunderstorm Warning | ILN | Montgomery | 49 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.